Alert archive / California / Wind Advisories in 2013
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 27, 2013, 8:10 AM PST for Riverside County, San Bernardino County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 8:10 AM PST (16:10 UTC)
- Expired
- Feb 27, 2013, 1:10 PM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WWUS76 KSGX 271610 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 810 AM PST WED FEB 27 2013 ...WIND ADVISORY ISSUED FOR INLAND EMPIRE NORTH OF AND ALONG INTERSTATE 10 BETWEEN THE CAJON PASS AND THE BANNING PASS TODAY... .WIND GUSTS BETWEEN 35 AND 45 MPH FROM THE NORTHEAST AND EAST ARE LIKELY THIS MORNING THROUGH MID AFTERNOON. CAZ048-272200- /O.NEW.KSGX.WI.Y.0014.130227T1610Z-130227T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 810 AM PST WED FEB 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...EAST TO NORTHEAST 25 MPH WITH GUSTS 35 TO 45 MPH. * IMPACTS...DIFFICULTLY DRIVING HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
1 follow-up statement
827 WWUS76 KSGX 272110 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PST WED FEB 27 2013 CAZ048-272215- /O.CAN.KSGX.WI.Y.0014.000000T0000Z-130227T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 110 PM PST WED FEB 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:00 AM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 27, 3:00 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST WED FEB 27 2013 .SYNOPSIS... FAIR...DRY AND WARMER WEATHER WILL CONTINUE THROUGH SATURDAY AS A RIDGE OF HIGH PRESSURE AMPLIFIES OVER THE WEST COAST. OFFSHORE FLOW WILL PRODUCE STRONG NORTHEAST WINDS IN THE FOOTHILLS AT TIMES THROUGH SATURDAY. THE RIDGE WILL WEAKEN NEXT WEEK AND BRING ONSHORE FLOW AND COOLER WEATHER. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... CLEAR SKIES CONTINUE ALONG WITH AREAS OF OFFSHORE WINDS THIS MORNING. THE VALLEYS ARE WARMER THAN THEY WERE YESTERDAY AND SHOW LITTLE SIGN OF BECOMING TOO FROSTY THIS MORNING...SO THE FROST ADVISORY WAS CANCELLED. THE OFFSHORE WINDS WERE GUSTING UP TO 40 MPH AT A COUPLE SPOTS...BUT ARE NOT EXPECTED TO STRENGTHEN THAT MUCH TODAY. A LITTLE SHORTWAVE PUSHES SOUTH THROUGH OUR REGION TODAY AND TONIGHT. THIS WILL ENHANCE THE OFFSHORE FLOW AND KEEP THOSE FOOTHILL WINDS GOING THROUGH THURSDAY AND FRIDAY. RIGHT NOW IT LOOKS LIKE FRIDAY WILL HAVE THE STRONGEST WINDS WITH A FEW GUSTS AT A FEW SPOTS TOPPING 50 MPH. SUNNY SKIES WILL CONTINUE AS A HIGH PRESSURE RIDGE AMPLIFIES OVER CALIFORNIA. THIS WILL PUSH TEMPERATURES INTO THE 80S FOR LOTS OF COASTAL-INLAND AREAS FRIDAY AND SATURDAY. OVER THE WEEKEND A TROUGH OF LOW PRESSURE GOING THROUGH NORTHERN CALIFORNIA WILL TURN THE FLOW ONSHORE. THIS WILL HELP REDEVELOP OUR MARINE LAYER WITH SOME COASTAL CLOUDS RETURNING. BUT THE MOST NOTICEABLE CHANGE WILL BE THE COOLING TREND THAT WILL ABRUPTLY BEGIN SUNDAY. AFTER THIS TROUGH MOVES BY TO THE NORTH A WEAK RIDGE PATTERN CONTINUES MONDAY AND TUESDAY. A BIGGER TROUGH DEVELOPS OVER THE EASTERN PACIFIC AND SEEMS TO WANT TO BRING US A STORM WEDNESDAY OR THURSDAY OF NEXT WEEK. AT THIS POINT IT DOES NOT LOOK PROMISING FOR WET WEATHER...BUT MAY DEVELOP INTO SOMETHING. && .FIRE WEATHER...WIND GUSTS WILL REACH AND EXCEED 35 MPH AT TIMES... AND RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT THROUGH SATURDAY ALONG THE COASTAL FOOTHILLS AND INTO THE VALLEYS. HOWEVER...THE LATEST FUEL MOISTURE READINGS ARE HIGH ENOUGH TO PRECLUDE ANY FIRE WEATHER PRODUCT ISSUANCE AT THIS TIME. && .AVIATION... 271030Z...A FEW CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VSBY THROUGH THU MORNING. LOCAL NE-E WINDS WITH GUSTS TO 20-30 KT POSSIBLE THROUGH/BELOW PASSES THIS MORNING AND AGAIN THIS EVENING. AREAS OF LLWS AND MOD UDDFS POSSIBLE NEAR THE FOOTHILLS...INCLUDING NEAR KONT. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC/FIRE WEATHER...MM AVIATION...SS
Hazardous weather outlook, Feb 27, 2:50 AM PST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PST WED FEB 27 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-280030- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 250 AM PST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOCAL NORTHEAST WINDS WILL GUST TO 40 MPH MAINLY IN THE FOOTHILLS AND THROUGH MOUNTAIN PASSES AND CANYONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCAL NORTHEAST WINDS WILL GUST TO 50 MPH MAINLY IN THE FOOTHILLS AND THROUGH MOUNTAIN PASSES AND CANYONS THURSDAY THROUGH FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.